Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Des Moines, IA

March 31, 20145 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 31, 2014, 4:51 PM CDT for 5 counties in Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2014, 4:51 PM CDT (21:51 UTC)
Expired
Mar 31, 2014, 5:15 PM CDT
In force
24 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
335 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WUUS53 KDMX 312151
SVRDMX
IAC023-069-075-079-083-312215-
/O.NEW.KDMX.SV.W.0009.140331T2151Z-140331T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT MON MAR 31 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  EASTERN HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHERN HARDIN COUNTY IN CENTRAL IOWA...
  NORTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 515 PM CDT

* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEWELL
  JUNCTION...OR 12 MILES EAST OF WEBSTER CITY...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  IOWA FALLS...HAMPTON...ACKLEY...ALDEN...ELLSWORTH...WILLIAMS...
  BLAIRSBURG...GENEVA...BUCKEYE...BRADFORD...POPEJOY...OWASA...BEEDS
  LAKE STATE PARK...AUSTINVILLE...ROBERTSON...FAULKER...IOWA FALLS
  MUNICIPAL AIRPORT...HAMPTON MUNICIPAL AIRPORT AND ACKLEY MUNICIPAL
  AIRPORT.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 132 AND 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4228 9358 4243 9369 4256 9353 4256 9350
      4258 9350 4282 9320 4254 9290
TIME...MOT...LOC 2150Z 231DEG 47KT 4239 9358 

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
2 follow-up statements
174 
WWUS53 KDMX 312207
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT MON MAR 31 2014

IAC079-312217-
/O.CAN.KDMX.SV.W.0009.000000T0000Z-140331T2215Z/
HAMILTON IA-

507 PM CDT MON MAR 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4233 9347 4250 9346 4256 9350 4258 9350
      4282 9320 4254 9290
TIME...MOT...LOC 2207Z 231DEG 47KT 4253 9335 

$$

IAC023-069-075-083-312215-
/O.CON.KDMX.SV.W.0009.000000T0000Z-140331T2215Z/
FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA-
507 PM CDT MON MAR 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN FRANKLIN...SOUTHWESTERN BUTLER...NORTHERN HARDIN AND
NORTHWESTERN GRUNDY COUNTIES...

AT 507 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IOWA FALLS...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
IOWA FALLS...HAMPTON...ACKLEY...ALDEN...GENEVA...BUCKEYE...
BRADFORD...POPEJOY...OWASA...BEEDS LAKE STATE PARK...AUSTINVILLE...
ROBERTSON...FAULKER...IOWA FALLS MUNICIPAL AIRPORT...HAMPTON
MUNICIPAL AIRPORT AND ACKLEY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4233 9347 4250 9346 4256 9350 4258 9350
      4282 9320 4254 9290
TIME...MOT...LOC 2207Z 231DEG 47KT 4253 9335 

HAIL...1.00IN
WIND...60MPH

$$

JOHNSON
386 
WWUS53 KDMX 312212
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
512 PM CDT MON MAR 31 2014

IAC023-069-075-083-312222-
/O.EXP.KDMX.SV.W.0009.000000T0000Z-140331T2215Z/
FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA-
512 PM CDT MON MAR 31 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRANKLIN...
SOUTHWESTERN BUTLER...NORTHERN HARDIN AND NORTHWESTERN GRUNDY
COUNTIES WILL EXPIRE AT 515 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4233 9347 4250 9346 4256 9350 4258 9350
      4282 9320 4254 9290
TIME...MOT...LOC 2208Z 231DEG 47KT 4253 9335 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:44 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Mar 31, 3:44 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON MAR 31 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 316 PM CDT MON MAR 31 2014

WINDS CONTINUE AND WILL KEEP THE ADVISORY UP AS SCHEDULED THROUGH
23Z.  EXPECTED LINE OF TSRA IS STARTING TO TAKE SHAPE. INITIALLY A
FINE LINE...NOW HAVE ELEVATED CORES TO 40 DBZ IN THE 5-10K LAYER.
SEE NO REASON FOR THIS TO NOT CONTINUE WITH LINE EVIDENT ON
SATELLITE PICTURES  MOISTURE IS VERY LIMITED AND DO NOT EXPECT TO
SEE THE CONVECTION LAST ALL THAT LONG.  SHOULD BE OUT OF THE CWA BY
01Z.  COLD AIR WILL SPILL ACROSS THE CWA TONIGHT IN THE WAKE OF THE
LOW.  MOS TEMPS MAY BE A BIT TOO COOL...BUT NOT THAT FAR OFF.  WINDS
WILL CONTINUE OVER NRN HALF OF THE CWA WITH WIND ADVISORY FOR
TONIGHT LOOKING WELL PLACED.  WILL BRING IN CLOUDS AROUND THE BACK
SIDE OF THE LOW.  NAM 925 FORECASTS HAVE A GOOD HANDLE ON THE
EVOLUTION.

.LONG TERM /TUESDAY THROUGH MONDAY/...
ISSUED AT 316 PM CDT MON MAR 31 2014

TEMPERATURES WILL BE SHARPLY COOLER TO BEGIN EXTENDED AS CAA WRAPS
AROUND RETREATING LOW PRESSURE SYSTEM. HOWEVER...AS LOW LIFTS
NE...WAA WILL BEGIN TO PUSH INTO SOUTHERN IOWA IN THE LATE
AFTERNOON HOURS...AND HAVE KEPT TEMPERATURES UP SOMEWHAT ACROSS
THE SOUTH. MAIN CONCERN FOR EXTENDED WILL BE PROLONGED PERIODS OF
PRECIPITATION CHANCES AS A TWO PHASED SYSTEM BEGINS TO AFFECT
CENTRAL IOWA WEDNESDAY. WAA CONTINUES...HELPING TO KEEP
TEMPERATURES UP SOMEWHAT AND HAVE WARMED A FEW DEGREES...WARM
FRONT WILL LIFT INTO NORTHERN MISSOURI LATE WEDNESDAY WITH
PRECIPITATION SPREADING INTO SOUTHERN IOWA. MODELS CONTINUE TO
INDICATE BEST PRECIPITATION CHANCES NOT UNTIL EARLY WEDNESDAY
MORNING...AND HAVE THEREFORE CUT BACK SOMEWHAT ON OVERNIGHT
PRECIPITATION TUESDAY NIGHT. MODELS HAVE COME INTO PRETTY GOOD
AGREEMENT WITH TIMING AND PLACEMENT OF SYSTEM...THOUGH GFS REMAINS
A BIT OF AN OUTLIER WITH PRECIPITATION LIFTING MUCH MORE QUICKLY
TO THE NORTH. HAVE KEPT PRECIPITATION CHANCES MORE IN LINE WITH
MORE CONSISTENT ECMWF FORECAST. IF MORE SOUTHERN SOLUTION
VERIFIES...MAY HAVE PRECIPITATION TOO FAR TO THE NORTH...THOUGH
HAVE KEPT PRECIP GOING IN THAT AREA GIVEN FURTHER NORTH TREND OF
GFS.

ANTICIPATE A BREAK IN PRECIPITATION BEFORE ANOTHER WAVE PUSHES
THROUGH ASSOCIATED WITH STRONG LOW PRESSURE SYSTEM THURSDAY INTO
FRIDAY. AGAIN...MODELS HAVE BEGUN TO COME INTO MUCH BETTER
AGREEMENT WITH TIMING AND STRENGTH OF LOW...THOUGH PLACEMENT
REMAINS UNCERTAIN. ECMWF IS FURTHER NORTH WITH SECONDARY LOW AND
THEREFORE MAY SEE DRY SLOT ON THURSDAY NIGHT BEFORE WRAP AROUND
PRECIPITATION RETURNS FRIDAY...WHILE GFS KEEPS BROAD
PRECIPITATION ACROSS THE AREA. AS TEMPERATURES REMAIN WARMER
DURING THE DAYTIME HOURS...ANTICIPATE MOST PRECIPITATION TO FALL
AS RAIN...THOUGH COULD SEE SNOW IN THE NORTH OR A RAIN/SNOW MIX
ACROSS CENTRAL IOWA INTO THE OVERNIGHT HOURS WITH COOLER
TEMPERATURES. HOWEVER...COLDER AIR PUSHING IN BEHIND LOW FOR
FRIDAY WILL GIVE BEST CHANCE FOR MIX OR SNOW ACROSS THE AREA.
MOISTURE WILL NOT BE LACKING WITH EITHER PORTION OF THIS
SYSTEM...AND ANTICIPATE WIDESPREAD PRECIPITATION AT VARIOUS TIMES
THROUGHOUT MUCH OF THE WEEK. THOUGH AS NOTED...WILL SEE BREAKS AT
TIMES AS WELL.

SYSTEMS WILL LIFT OUT BY SATURDAY AND HIGH PRESSURE WILL WORK
IN...BRINGING DRY WEATHER. HOWEVER...THIS TOO WILL BE SHORT LIVED
AS ANOTHER AREA OF LOW PRESSURE DIGS SOUTH INTO SOUTHER
PLAINS...WITH VARIED CHANCES FOR PRECIPITATION INDICATED FOR LATE
IN THE WEEKEND AND EARLY INTO THE WEEK. HOWEVER...THIS IS VERY
UNCERTAIN AS MODELS AGAIN HAVE POOR AGREEMENT IN HANDLING OF THIS
SYSTEM. HAVE THEREFORE ONLY KEPT SLIGHT AND CHANCE POPS FOR
SUNDAY INTO MONDAY.

&&

.AVIATION...31/18Z
ISSUED AT 1218 PM CDT MON MAR 31 2014

SURFACE LOW OVER SERN SD WILL MOVE NORTHEAST TO WRN LAKE SUPERIOR
BY 12Z. DRY SLOT OVER IA WILL GIVE THE POTENTIAL FOR A NARROW LINE
OF CONVECTION IN THE 21Z-01Z TIME FRAME. NO LOCATION WILL BE UNDER
THREAT FOR MORE THAN 30 MINUTES OR SO WITH CONVECTION DECREASING
RAPIDLY AT SUNSET. STRATUS IN NEBRASKA IS AT THE IFR LEVEL AND IS
EXPECTED TO SEE THE CIGS RISE A LITTLE AS THE LOW PULLS AWAY. VFR
CONDITIONS OVER THE SRN TAF SITES...WITH MVFR FOR SEVERAL HOURS
OVER THE NRN SITES. STRONG WINDS WILL CONTINUE TONIGHT AND
DIMINISH SLOWLY TUE.

OUTLOOK...HIGH PRESSURE WILL BRING VFR CONDITIONS AND LIGHT WINDS
LATE TUE AND TUE NIGHT. CONDITIONS WILL DETERIORATE FROM THE SOUTH
ON WED.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ADAIR-ADAMS-
AUDUBON-CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-
MARION-POLK-RINGGOLD-TAYLOR-UNION-WARREN-WAYNE.

WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR BLACK HAWK-BOONE-BREMER-
BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-FRANKLIN-
GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-
PALO ALTO-POCAHONTAS-SAC-STORY-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...MS
LONG TERM...AWB
AVIATION...MS MAR 14
Hazardous weather outlook, Mar 31, 3:55 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT MON MAR 31 2014

IAZ004>007-015>017-023>028-033>039-044>049-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-
355 PM CDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED FROM U.S. HIGHWAY
169 EAST. THEY WILL MOVE OUT OF THE AREA BY EARLY THIS EVENING.
AN ISOLATED SEVERE STORM IS POSSIBLE WITH DAMAGING WINDS GUSTS AND
LARGE HAIL THE MAIN SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
UNTIL 6 PM.

IAZ050-062-075-085-086-096-097-011100-
TAMA-POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
355 PM CDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON INTO THE EARLY EVENING. AN ISOLATED SEVERE STORM IS
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 8 PM.

IAZ057>061-070>074-081>084-092>095-011100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-
MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE-
355 PM CDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF U.S.
HIGHWAY 169 UNTIL THIS EVENING. AN ISOLATED SEVERE STORM IS
POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE
THREATS.

AN ELEVATED FIRE DANGER IS POSSIBLE UNTIL SUNSET WITH STRONG WINDS
AND HUMIDITY VALUES IN THE 25 TO 40 PERCENT RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 6 PM.

In the hours before

Special weather statement, Mar 31, 4:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT MON MAR 31 2014

IAZ006-007-016-017-025-026-036-037-047>049-010000-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-HAMILTON-
HARDIN-BOONE-STORY-MARSHALL-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON...WEBSTER CITY...
IOWA FALLS...ELDORA...ACKLEY...BOONE...AMES...MARSHALLTOWN
451 PM CDT MON MAR 31 2014

...STRONG THUNDERSTORMS WERE DEVELOPING OVER CENTRAL IOWA...

AT 445 PM...A LINE OF THUNDERSTORMS HAD DEVELOPED FROM AROUND AMES
NORTH THROUGH NORTH CENTRAL IOWA. THE STORMS WERE MOVING NORTHEAST
AT 40 MPH. EXPECT THE THUNDERSTORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST THROUGH 600 PM AND MOVE THROUGH THE I35 CORRIDOR
NORTH OF AMES. SOME CITIES WHICH WILL BE IMPACTED BY THE STORMS
INCLUDE IOWA FALLS...HAMPTON...MASON CITY AND NORTHWOOD.

THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND HAIL
BELOW AN INCH IN DIAMETER. A FEW OF THESE STORMS MAY PRODUCE
SEVERE WEATHER SO WATCH FOR POSSIBLE WARNINGS.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 3:58 AM CDTWind AdvisoryDMXAdair, Adams, Audubon, Black Hawk, Boone, Bremer and 38 more27 hr
Mar 31, 5:25 PM CDTSevere Thunderstorm WarningDMXMarshall, Story35 min
Mar 31, 6:04 PM CDTSpecial Weather StatementDMXBlack Hawk, Grundy26 min
Mar 31, 6:45 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek30 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.